| Model Number |
INS-5410 |
| Medical Device Problem Code |
Retraction Problem (1536)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2021
Type of Reportable Event
Malfunction
Event or Problem Description
The physician reported that after sampling, the ins-5410 (always-on tip tracked 22ga anso flexible needle, 15mm l, 1.8mm od) would not retract back into the sheath of the instrument.The intended procedure was able to be completed with no delay.There was no patient or user injury reported due to this issue.
Additional Manufacturer Narrative
The device was not returned for evaluation.Based on the results of the investigation, the inability of the needle to retract back into the sheath can be attributed to several different mechanical root causes.These include improper assembly of the ins-5410 flexible needle, subcomponents within the ins-5410 flexible needle were out of specification (i.E., incorrect dimensions), or subcomponent failure within the ins-5410 flexible needle causing blockages and inability to retract back into the sheath; however, a definitive root cause could not be determined, since the device was not returned.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.